This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
My mother is 79 years old, She had colon cancer in 2000 and when they removed the tumer and part of her colon they also had to take most of her bladder because the tumer had invaded the bladder they also took her overies. She was left with a bladder the size of a quarter. My mother did not want to wear a bag so she choose to live with the possiblity of having to urinate alot but to our surprise she has done extremly well with that almost normal she wears a pad during the day incase of leakage and at night she wears a depends because she takes a sleeping pill and sometimes doesnt wake up to go. Anyway within the last year or so her urine has started to smell REALLY bad when she goes to the bathroom it smells up the whole side of the house and it lingers really long, sprays and scented candle do nothing to cover the odor. She drinks plenty of water during the day and I dont beleave her diet has anything to do with it she does not have UTI and she just had a test done on her Kidneys and they were ok. She does not have any burning or pain when she urinates. She takes two different blood pressure meds, Synthroid, Januvia oral and vitamins. What can be causing this?
This is an interesting post. I’m not sure if anyone really has the answers, as this isn’t really among the usual content analyzed in medical school.
I think you could consider doing a trial and error by eliminating one medication at a time. Withholding the vitamins for a week would likely not change a thing, so you could see if this changes anything in terms of odor. The levothyroxine has a long half-life within the blood and may also be withheld for 3 to 4 days without significant changes observed. The Januvia and blood pressure meds you shouldn’t mess around with, so the experiment may not be performed completely. .
While you may think the diet has nothing to do with it, but I think investigating would be better than pure recall. You could try to make a log of things she eats and again try to make changes there depending on which foods seem suspect. Offhand, I think spicy foods may alter odors.
Does she go to the bathroom alone? Could it be possible that she is peeing outside the toilet bowl because she simply forgets? So the problem is not a change in the urine odor but more deterioration in her function?
I just started on Januvia this week. I take many meds and vitamins, but the terrible odor of my urine just started the day after my first dose of 50mg Januvia. My urine smells worse than my cat's and very similar, ammonia perhaps? I'm going to mention it to my Diabetic educator and doctor and see what they say.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.